CHARLES R. REAM, M.D.
The purpose of this report is threefold:  to alert physicians to the curare-like effects that kanamycin may have on patients when it is administered intravenously;  to acquaint them with circumstances that may contribute to toxicity; and  to inform them as to the use of effective antidotes. Kanamycin is often used intravenously when a patient is critically ill with a serious infection. In such a patient kanamycin may, because of its generalized neuromuscular blockage, cause respiratory insufficiency and eventually respiratory arrest.
This 16-year-old white female was admitted to Saint Elizabeth Hospital for the first time on
REAM CR. Respiratory and Cardiac Arrest After Intravenous Administration of Kanamycin with Reversal of Toxic Effects by Neostigmine. Ann Intern Med. 1963;59:384–387. doi: https://doi.org/10.7326/0003-4819-59-3-384
Download citation file:
Published: Ann Intern Med. 1963;59(3):384-387.
Results provided by:
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use